Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 86, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 14, 2016, 8:56 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 14, 2016, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 32 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
849
WGUS54 KLZK 150156
FFWLZK
ARC119-125-150400-
/O.NEW.KLZK.FF.W.0086.160915T0156Z-160915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 PM CDT WED SEP 14 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN PULASKI COUNTY IN CENTRAL ARKANSAS...
NORTH CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 1100 PM CDT
* AT 853 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO NEARLY THREE INCHES OF
RAIN HAVE ALREADY FALLEN IN THE PAST HOUR. FLASH FLOODING IS
LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHENAL VALLEY... FERNDALE...
NOWLIN CREEK... LITTLE MAUMELLE RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3477 9249 3476 9267 3486 9275 3486 9274
3487 9252
$$
622 follow-up statements
962
WGUS74 KLZK 150247
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT WED SEP 14 2016
ARC119-125-150400-
/O.CON.KLZK.FF.W.0086.000000T0000Z-160915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI AR-SALINE AR-
947 PM CDT WED SEP 14 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WESTERN PULASKI AND NORTH CENTRAL SALINE COUNTIES...
AT 943 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO OVER 3.5 INCHES OF RAIN
HAVE FALLEN OVER THE PAST HOUR AND A HALF. WHILE THE HEAVIEST
RAINFALL HAS ENDED ACROSS THE AREA...IT WILL TAKE SOME TIME FOR THE
WATER TO RUN OFF. AS A RESULT...FLASH FLOODING WILL REMAIN LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHENAL VALLEY... FERNDALE...
NEAL CREEK... LITTLE MAUMELLE RIVER...
ROWLIN CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
&&
LAT...LON 3477 9249 3476 9267 3486 9275 3486 9274
3487 9252
$$
62909
WGUS74 KLZK 150351
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1051 PM CDT WED SEP 14 2016
ARC119-125-150400-
/O.EXP.KLZK.FF.W.0086.000000T0000Z-160915T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI AR-SALINE AR-
1051 PM CDT WED SEP 14 2016
...THE FLASH FLOOD WARNING FOR WESTERN PULASKI AND NORTH CENTRAL
SALINE COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3477 9249 3476 9267 3486 9275 3486 9274
3487 9252
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:41 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 14, 6:41 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 641 PM CDT WED SEP 14 2016 .DISCUSSION... Updated for Aviation. && .AVIATION... VFR conditions continue for all the terminals while most showers and tstorm activity is confined to the Ouachitas, with just a few isolated showers elsewhere. Convective activity will greatly diminish after sunset, with just some high clouds leftover. Patchy fog may form in the morning and thus, MVFR conditions are possible. Like Wednesday, isolated to scattered showers are expected on Thursday, with the focus being across the north and western portions of the state. && .PREV DISCUSSION...(ISSUED 300 PM CDT WED SEP 14 2016) SHORT TERM...Tonight Through Friday Fntl bndry was nearly stationary just to the NW of the FA this aftn...stretching acrs SWRN MO into NERN OK. Sctd convection has been noted ovr the NW third of the area...with just some isold activity elsewhere. Rapid update model data cont to suggest that most of the ongoing storms wl gradually diminish this evening with loss of daytime heating. No sig chgs were made to the ongoing fcst as things wl rmn unsettled thru the end of the work week. The aforementioned fntl bndry wl drop sloly SWD into AR thru Thu before dissipating. Best rain chcs on Thu wl again be acrs NRN/WRN AR...in the proximity to the sfc bndry. The Natural State wl stay situated between a high pres rdg aloft ovr the SERN U.S., providing a SWLY flow aloft ovr the Mid South. A new CDFNT wl head toward to the region fm the Plains States on Fri... with contg chcs of SHRA/TSRA. Much like Thu...the highest rain chcs wl again be ovr NWRN half of the FA on Fri. LONG TERM...Friday Night Through Wednesday The upper level pattern during the long term looks to be an active one initially, generalized by broad upper high pressure over the southeastern United States with a cutoff low developing over the northern Baja peninsula and a zonal/progressive flow pattern across the northern tier states. With the northern branch being so progressive there will be no strong high pressure to push fronts into the state. Thus front located to the northwest of Arkansas Friday night will have difficult time pushing into the state. There is some indication that a weak boundary will move into the state late Saturday, being nudged this direction only by a weak high pressure across the central plains. The forecast reflects this in a wind change and slightly cooler temperatures...but no significant relief from the warm/humid air will be seen. By Tuesday upper high pressure will build across the southeast United States again, bringing a warm south return flow and above normal temperatures back to the forecast area for early next week. In terms of rain chances, widespread convection is expected Saturday and Sunday. But more typical summertime, isolated afternoon convection is expected in the afternoons Monday through Wednesday. Have broad brushed 50 percent rain chances in for late Friday night into Saturday, but limited them to mainly 30 percent chances thereafter. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...Brown Short Term...44 / Long Term...64
Hazardous weather outlook, Sep 14, 5:00 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED SEP 14 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE HEAT OF THE AFTERNOON AND EARLY EVENING. PRECIPITATION WILL POP UP MOST READILY IN THE NORTHWEST HALF OF ARKANSAS. THIS WILL BE IN RESPONSE TO A COLD FRONT ARRIVING FROM THE PLAINS. ANY SEVERE WEATHER SURROUNDING THE FRONT WILL BE LOCALIZED. ACROSS THE SOUTHEAST HALF OF THE STATE...RAIN WILL BE SPOTTY AND IT WILL BE HOT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES IN PLACES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AS A COLD FRONT WEAKENS OVER THE STATE. ANOTHER FRONT WILL ENTER THE REGION ON SATURDAY AND STALL ACROSS THE SOUTH SUNDAY THROUGH TUESDAY. THIS WILL KEEP THE PATTERN UNSETTLED...WITH CONTINUING RAIN CHANCES IN THE FORECAST. AT THIS TIME...THE CONCERN FOR ANY ORGANIZED OR WIDESPREAD HAZARDOUS WEATHER IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46/51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:26 PM CDT | Special Weather Statement | LZK | Marion | 19 min |
| Sep 15, 6:11 PM CDT | Special Weather Statement | LZK | Jackson | 34 min |
| Sep 15, 6:31 PM CDT | Special Weather Statement | LZK | White | 44 min |
| Sep 15, 6:55 PM CDT | Special Weather Statement | LZK | Independence | 35 min |
| Sep 15, 6:57 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp | 22 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.